Sarcoid reactions are well-recognized adverse events during interferon (IFN) therapy. They are frequently underdiagnosed because misinterpreted as IFN-induced side effects. Sarcoid cutaneous lesions may therefore represent useful hints to an early diagnosis, but their incidence is unknown. We report three new cases of mono-localized, purely cutaneous IFNalpha-induced sarcoidosis. In addition, an extensive review of the literature, with special attention to skin involvement, was performed through a PubMed search. The analysis of the retrieved articles showed that cutaneous lesions are frequent signs of IFN-induced sarcoidosis. Skin involvement is documented in 56% of the reports and it appears among the presenting and diagnostic signs of a sarcoid reaction in 51%. Special attention to dermatologic signs is imperative in the course of IFN therapy because even minimal skin involvement may offer a clue to an early diagnosis of IFN-induced sarcoidosis.
No takes yet. Share an insight, caveat, or question.
Fantini et al. (2009) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: